My doctor took me off welbutrin (300) and I requeasted to be taken off the xanax was up to 6mg a day and was feeling really spacecadetish. She said the welbutrin is making my bipolar worse seeing how Im on a constant cyle? wouldnt that be better than a spiraling depression which is happening NOW. She put me on Haldol 2mg for racing thoughts etc and to slow me down and gave me .05 Ativan..whih is lkike taking a placebo after having all that xanax....the panic attacks arehorrible but I am afraid of going into her office looking like a raving maniac having an anxiey attack becase of everything from the birds singing too loud to my husband ONE minute home late for work...My paranoia is increased tenfold and Im just so fed up with tweaking this medication..i felt great..admittingly a little TOO great on the webutrin but that seememdto make me feel at my optimum...doc refuses to put me back on it....how long does it typically take to get the meds adjusted right? does this formula sound right to anyone? and any experience going off an antidepresantbecause it makes u feel TOO good???? PLEASE SOMEONE ANSWER.
HELLO... mood stabilizer????? Lithium, depakote, lamictal... tegretol... You can't typically manage Bipolar with out a mood stabilizer... straight antidepressants do normally cause a Bipolar person to stay manic with out the mood stabilizer on board.....
Haldol is an antipsychotic- ativan is for anxiety.....
Actually, going into your drs like this may be what you need to do in order to get on the right meds...... There are many anti depressants available tho I agree with Amyjo101 that you need a mood stabilizer. As for the anxiety, there are some SSRI's that are better with dealing with anxiety and I agree, Antivan is a lightweight after all that xanax. I don't know what you can do about it. The haladol may help somewhat as I am on tegretol and it helps me with the racing thoughts which trigger my anxiety.
I agree with what people said about mood stabilizers but as for antipsychotics the newer atypicals from Risperdal to Abilify are not only safer than Haldol many of them have a mood stabilization effect as well. Any changeover in benzodiazepenes (anti-anxiety agents) especially after long term use is going to create withdrawal symptoms. Xanax is generally used for short term anxiety. Ativan is longer lasting and Klonopin and others have the longest half life and have the least potential for a person to build up a tolerance to. We have some websites listed with information about mood stabilizers. You could discuss all that information with your psychiatrist but follow their instructions as regards changing medications for your safety.
klonopin helps with the withdrawls....I would have certainly tried that before the Ativan. But if they want to keep you on Ativan then they need to up the dosage considering the amounts of xanax you have been taking.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.